Tennessee, 2007

Damaging Winds in Tennessee, July 16, 2007

July 16, 2007 · NWS OHX · 2 events in 1 county or zone

Isolated severe pulse type thunderstorms on July 16, 2007 produced two wind damage events in Jackson County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$600
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Isolated severe pulse type thunderstorms on July 16, 2007 produced two wind damage events in Jackson County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 16, 2:26 PM CST, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 16, 2:26 PM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
326 PM CDT MON JUL 16 2007

.DISCUSSION...
ISOLATED TO SCATTERED ACTIVITY DEVELOPING ACROSS NORTHERN AND
EASTERN SECTIONS OF THE MID STATE. PRECIP IS MOVING SLOWLY TO THE
EAST AS IS THE MID TO UPPER FLOW.

CHIEF UPPER DYNAMICS TO REMAIN WELL TO OUR SOUTH OVERNIGHT. THUS...I
WILL ONLY INCLUDE ISOLATED EVENING SHOWERS AND TSTMS. MAY NEED TO GO
A LITTLE HIGHER THAN 20 PERCENT DEPENDING ON RADAR RETURNS PRIOR TO
THE 4 PM TRANSMISSION.

ON TUESDAY...CONVECTION CHANCES TO GO UP AS A CLOSED 850 MB LOW
MOVES NORTHEASTWARD ACROSS NORTHERN MS. IN FACT...GOOD CYCLONIC FLOW
IS INDICATED OVER THE MID STATE AT 00Z WED ALONG WITH GOOD SPEED
CONVERGENCE AS WELL. THE BETTER MOISTURE LEVELS WILL RESIDE ACROSS
THE PLATEAU AND HENCE THE HIGHER 50 POPS FOR THAT AREA. BY 18Z
TUES...CAP ERODES ACROSS ALL OF MIDDLE TN. THEREFORE...I AM
EXPECTING AN INCREASE IN COVERAGE OF SHOWERS AND STORMS FOR TUESDAY.

ON WEDNESDAY...WEAK SHORTWAVE TO PUSH EAST ACROSS THE AREA. BETTER
CHANCES FOR SHOWERS AND TSTMS WILL AGAIN BE ACROSS THE PLATEAU. BY
THU...WESTERLIES ALOFT APPEAR TO STEER THE BETTER PRECIP CHANCES TO
OUR EAST. HOWEVER...AS A STRONG UPPER LOW DEEPENS OVER THE GREAT
LAKES...THE UPPER FLOW ACROSS MIDDLE TN BECOMES MORE NW. THIS WILL
HELP TO PUSH A COLD FRONT SOUTHWARD ON FRIDAY. THE FRONT WILL MOVE
SOUTH OF THE MID STATE BY SATURDAY. DURING THE SUMMER
MONTHS...FROPAS CAN BE QUESTIONABLE TO SAY THE LEAST.
HOWEVER...GIVEN THE NORTHERLY COMPONENT AND MAGNITUDE OF SPEED COUPLED
WITH A RATHER STRONG SFC HIGH NORTH OF THE BOUNDARY...I BELIEVE
THAT THIS FROPA MAY INDEED TAKE PLACE.

SHOWERS AND TSTMS WILL INCREASE ON FRIDAY DUE TO THE FRONT AND
TEMPERATURES WILL BE COOLER AS WELL WITH HIGHS ONLY IN THE LOWER
80S. ON SATURDAY...AFTER A SLIGHT CHANCE OF SHOWERS AND STORMS
ACROSS THE SOUTH SAT MORNING...A PARTLY CLOUDY DAY IS IN STORE WITH
TEMPS AND HUMIDITY LEVELS BELOW NORMAL. HIGHS ON SATURDAY LOOK TO BE
IN THE MID 80S.

FOR THE REMAINDER OF THE EXTENDED...NO POPS WILL BE INCLUDED BUT A
DAY TO DAY WARMING TREND WILL COMMENCE WITH HIGH TEMPS BACK UP TO
NEAR 90 DEGREES BY MONDAY.

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      71  88  70  90 /  20  30  20  30
CLARKSVILLE    70  90  71  88 /  20  30  20  30
CROSSVILLE     65  82  66  82 /  20  50  40  50
COLUMBIA       70  87  70  89 /  20  40  30  40
LAWRENCEBURG   69  87  70  89 /  20  40  20  30
WAVERLY        71  88  71  88 /  20  30  20  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Jul 16, 4:30 AM CST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON JUL 16 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-171030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT MON JUL 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MAG

The radar

The Nashville radar (KOHX), 87 km away, was scanning. The volume nearest the first event began at 22:16 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jackson

When
July 16, 4:15 PM CST
Where
Jackson County, 0.89 mi NW of Freewill
Measured
50 kt (58 mph) estimated gust
Property damage
$300
Reported by
Law Enforcement
Coordinates
36.310, -85.590

Trees were blown down.

Thunderstorm Wind, Jackson

When
July 16, 4:35 PM CST
Where
Jackson County, 0.69 mi N of Gainesboro
Measured
50 kt (58 mph) estimated gust
Property damage
$300
Reported by
Law Enforcement
Coordinates
36.360, -85.650

Trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34178, 34179.